Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 29, 2017, 10:42 AM CDT for Atchison County, Leavenworth County, Kansas. It took effect at Mar 29, 2017, 3:12 PM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 10:42 AM CDT (15:42 UTC)
- In effect from
- Mar 29, 2017, 3:12 PM CDT
- Expired
- Mar 31, 2017, 2:46 PM CDT
- In force
- 48 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Atchison County, KS, Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek at Easton (ESTK1). The gauge peaked at 18.00 ft at Mar 30, 2017, 2:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
263
WGUS43 KEAX 291542
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1042 AM CDT WED MAR 29 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-301542-
/O.NEW.KEAX.FL.W.0001.170329T2012Z-170331T1946Z/
/ESTK1.2.ER.170329T2012Z.170330T0600Z.170330T1946Z.NO/
1042 AM CDT WED MAR 29 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Stranger Creek at Easton.
* from this afternoon to Friday afternoon.
* At 9:30 AM Wednesday the stage was 9.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 19.4 feet by early Thursday morning. The
river will fall below flood stage by early Thursday afternoon.
* At 19.5 feet...Highway 192 just east of Easton is closed due to
swift current of water over the road.
* At 18.0 feet...1st street in Easton and 231st street north and
south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 9.5 Wed 09 AM 19.4 early Thursday morning
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$3 follow-up statements
789
WGUS83 KEAX 300234
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 PM CDT WED MAR 29 2017
...The Flood Warning continues for the following rivers in Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-103-310234-
/O.EXT.KEAX.FL.W.0001.000000T0000Z-170331T0850Z/
/ESTK1.1.ER.170330T0046Z.170330T0600Z.170330T0850Z.NO/
934 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Stranger Creek at Easton.
* until late Thursday night.
* At 8:30 PM Wednesday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.9 feet by
early Thursday morning. The river will fall below flood stage
Thursday morning.
* At 18.0 feet...1st street in Easton and 231st street north and
south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 17.2 Wed 08 PM 17.9 early Thursday morning
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$902
WGUS43 KEAX 301206
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 AM CDT THU MAR 30 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-311131-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-170331T1131Z/
/VLYM7.1.ER.170330T1023Z.170330T1100Z.170330T1131Z.NO/
706 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* At 6:00 AM Thursday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 22.1 Thu 06 AM 20.3 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-311206-
/O.NEW.KEAX.FL.W.0004.170331T0436Z-170402T0248Z/
/BLVM7.1.ER.170331T0436Z.170331T1800Z.170401T0248Z.NO/
706 AM CDT THU MAR 30 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from this evening to Saturday evening.
* At 6:45 AM Thursday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 25.3 feet by early Friday afternoon. The river will fall
below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 19.9 Thu 07 AM 25.3 early Friday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC005-103-311144-
/O.EXT.KEAX.FL.W.0001.000000T0000Z-170331T1144Z/
/ESTK1.1.ER.170330T0046Z.170330T0645Z.170330T1144Z.NO/
706 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Stranger Creek at Easton.
* At 6:30 AM Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 17.1 Thu 06 AM 14.1 this afternoon
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$
MOC033-301236-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-170401T0000Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
706 AM CDT THU MAR 30 2017
* At 6:00 AM Thursday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* No flooding is currently forecast.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.3 Thu 06 AM 13.3 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$867
WGUS83 KEAX 301418
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
918 AM CDT THU MAR 30 2017
...The Flood Warning is cancelled for the following river in
Kansas...
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-311336-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-170331T1336Z/
/VLYM7.1.ER.170330T1023Z.170330T1200Z.170330T1336Z.NO/
918 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* until Friday morning.
* At 8:00 AM Thursday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 22.2 Thu 08 AM 20.5 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-311417-
/O.EXT.KEAX.FL.W.0004.170331T0520Z-170402T0208Z/
/BLVM7.1.ER.170331T0520Z.170331T1800Z.170401T0208Z.NO/
918 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from late tonight to Saturday evening.
* At 8:45 AM Thursday the stage was 20.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 25.1 feet by early Friday afternoon. The
river will fall below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 20.3 Thu 09 AM 25.1 early Friday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC005-103-301448-
/O.CAN.KEAX.FL.W.0001.000000T0000Z-170331T1144Z/
/ESTK1.1.ER.170330T0046Z.170330T0645Z.170330T1143Z.NO/
918 AM CDT THU MAR 30 2017
The Flood Warning is cancelled for
The Stranger Creek at Easton.
* At 8:30 AM Thursday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 6:43 AM Thursday.
* Forecast...The river will continue to fall to 8.6 feet by Friday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 16.0 Thu 08 AM 14.1 this afternoon
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:10 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 29, 6:10 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 610 AM CDT Wed Mar 29 2017 .Discussion... Issued at 407 AM CDT WED MAR 29 2017 An active pattern will continue to affect the region today and persist through the late week with a few possible hazards in play beginning this afternoon and evening. A strong upper level low will continue to become cutoff from the main upper flow this afternoon. Energy ejecting out of this system in the mid-levels atop a modest nocturnal jet and ample moisture has formed a large swath of precipitation beginning to encroach the local area as of early Wednesday morning. Persistent elevated instability has maintained the convective nature of storms through the overnight, though latest satellite imagery does depict gradually warming cloud tops and decreasing lightning activity overall. Thunderstorm development will continue to weaken through the early morning, though steady rain showers will persist through the better part of the morning. Highest rain totals will approach three quarters of an inch for the western counties during this initial round of activity. Round two of this event will arrive this evening as a strengthening surface low treks across southwestern Missouri. Latest model runs have this feature progged to lift further north than previous runs. As a result convection ahead of the warm front may pose a greater risk for severe weather within areas mostly south of I-70 this evening. This will occur in a highly sheared environment ahead of the cutoff low and easterly surface flow along the warm front will result in 0 to 1 km shear values of 30 plus knots. A few tornadoes are possible as result south of I-70. In addition, LCL heights will remain low given the persistent ample moisture values in the lower levels. Large hail is also possible near the warm front in addition to strong to damaging winds. The main uncertainty with this potential setup is the amount of destabilization that can be realized. Nonetheless, severe weather is possible this evening, mostly for areas south of I-70, though isolated large hail is possible as far north as Highway 36. The other hazard for day 1 is the potential for localized flash flooding. With the latest dry trend, most areas should be able to handle forecast rain totals, especially in light of the expanse of time over which multi-day precipitation will occur. With that said, precipitable water values between 1 to 1.25 inches remain unusually high for this time of year, and heavy rainfall may result in localized flash flooding. Of perhaps greater concern is with the potential for rising river levels over the three day event. By Thursday, rain showers and thunderstorms will continue across the area as the surface low slowly progresses to the northeast. While the severe threat for day 2 will be favored mostly east of the CWA, hydrologic concerns will remain at play with regard to river levels. The overall efficiency of precipitation will decrease, but ample moisture and persistent forcing will maintain rain chances through much of Thursday. This activity will finally taper off by early Friday. By the end of the event, expecting to see rain totals approach the 2 inch mark for areas near the Missouri River and slightly lesser values north. Could see values up to 2.25 inches for the southern KC metro along with points south. By Friday, mid-level ridging will return to the area with resulting dry conditions and slightly rebounding temperatures beginning Saturday. A similar upper level system will then approach the area by the late weekend. This system appears to be less organized, though much of the area will see beneficial rains once again. By the mid-week, a stronger storm system will approach the Central Plains, this one being centered closer to the local area. Thus, the unsettled pattern will persist throughout the next seven days with temperatures not veering too far from seasonal values. && .Aviation...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 605 AM CDT WED MAR 29 2017 Steady precipitation and reduced ceilings and visibilities will persist over the terminals throughout the forecast period. Expecting initial widespread activity to slowly taper off by the late morning with more scattered development beginning during the early to mid afternoon hours. Strong wind gusts are possible during this time. IFR ceilings will then linger into the evening and overnight period. Rain showers will continue through Thursday before gradually tapering off Thursday evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Welsh
Hazardous weather outlook, Mar 29, 5:01 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 501 AM CDT Wed Mar 29 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 501 AM CDT Wed Mar 29 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe weather is possible this afternoon and evening, mainly south of I-70. Large hail, damaging winds, and a few tornadoes are possible with this activity. Additionally, localized flash flooding is possible, along with rapidly rising river levels. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe weather potential will decrease Thursday, though hydrologic concerns will remain in play until early Friday. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:10 AM CDT | Areal Flood Advisory | EAX | Atchison, Doniphan | 3 hr |
| Mar 29, 4:51 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 24 min |
| Mar 29, 5:15 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 30 min |
| Mar 29, 5:22 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 38 min |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.